Thunderstorm Wind, Angelina
- When
- July 8, 4:40 PM CST
- Where
- Angelina County, 5 mi S of Lufkin
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- STORM CHASER
- Coordinates
- 31.283, -94.733
Power lines downed on FM 2108.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 8, 2:29 PM CST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT THU JUL 8 2004 .DISCUSSION... UPPER LOW OVER SE TX AND SW LA TODAY WILL CONTINUE BUILDING AND RETROGRADING OVER S TX AND ALONG THE GULF COAST AND S TX OVER THE NEXT COUPLE OF DAYS. ENERGY ASSOCIATED WITH THE UPPER SYSTEM AND SEA BREEZE ACTIVITY WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT. DURING THE NIGHT THESE SHOULD END...BUT AS THE LOW MOVES AND FORMS SOUTH AND WEST ON FRIDAY...ADDITIONAL DEVELOPMENT WILL OCCUR AND SPREAD NORTH AND WEST OVER THE FOUR STATE REGION. THIS PATTERN SHOULD REPEAT INTO THE WEEKEND UNTIL THE LOW AND SHEAR AXIS SHIFTS FAR ENOUGH WEST FOR HIGH PRESSURE ALOFT BUILDS WEST OVER THE AREA. WITH ADDITIONAL CLOUD COVER AND POSSIBLE RAINFALL... DAYTIME TEMPERATURES WILL BE LOWER. WITH HIGH PRESSURE REMAINING OVER THE REGION DURING THE EARLY WEEK THE PATTERN WILL BE MORE TYPICAL FOR SUMMER WITH MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS WITH TEMPERATURES STARTING A GRADUAL WARMUP TOWARD MID WEEK. TOWARD LATE WEEK UPPER PATTERN SHOWS AMPLIFIED RIDGE OVER THE WEST AND BROAD TROUGH OVER THE EAST...WITH NORTHWEST FLOW PATTERN. 06 && .PRELIMINARY POINT TEMPS/POPS... SHV 75 90 73 91 / 30 40 20 30 MLU 74 89 72 91 / 30 40 20 30 TXK 75 91 73 91 / 20 30 20 40 TYR 75 91 73 91 / 30 40 20 30 LFK 74 89 72 91 / 30 50 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU JUL 8 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU JUL 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AN UPPER LEVEL LOW WILL DRIFT AND REFORM WEST FROM LOUISIANA AND THE UPPER TEXAS COAST REGION INTO TEXAS BY SATURDAY. THIS SYSTEM WILL BRING A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. ISOLATED SEVERE STORMS WILL BE POSSIBLE...HOWEVER NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
421 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL PINELAND 31.25N 93.97W
07/08/2004 0.75 INCH SABINE TX PUBLIC
FELL FOR 20 MINUNTES.
&&
20The Shreveport radar (KSHV), 155 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
Power lines downed on FM 2108.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412660.